Optimal packings of bounded degree trees

Cited 8 time in webofscience Cited 0 time in scopus
  • Hit : 103
  • Download : 0
We prove that if T-1, ..., T-n is a sequence of bounded degree trees such that T-i has i vertices, then K-n has a decomposition into T-1, ..., T-n. This shows that the tree packing conjecture of Gy ' arf ' as and Lehel from 1976 holds for all bounded degree trees (in fact, we can allow the first o.n/ trees to have arbitrary degrees). Similarly, we show that Ringel's conjecture from 1963 holds for all bounded degree trees. We deduce these results from a more general theorem, which yields decompositions of dense quasi-random graphs into suitable families of bounded degree graphs. Our proofs involve Szemeredi's regularity lemma, results on Hamilton decompositions of robust expanders, random walks, iterative absorption as well as a recent blow-up lemma for approximate decompositions.
Publisher
EUROPEAN MATHEMATICAL SOC
Issue Date
2019-10
Language
English
Article Type
Article
Citation

JOURNAL OF THE EUROPEAN MATHEMATICAL SOCIETY, v.21, no.12, pp.3573 - 3647

ISSN
1435-9855
DOI
10.4171/JEMS/909
URI
http://hdl.handle.net/10203/268113
Appears in Collection
MA-Journal Papers(저널논문)
Files in This Item
There are no files associated with this item.
This item is cited by other documents in WoS
⊙ Detail Information in WoSⓡ Click to see webofscience_button
⊙ Cited 8 items in WoS Click to see citing articles in records_button

qr_code

  • mendeley

    citeulike


rss_1.0 rss_2.0 atom_1.0